Skip to content
So lost/confused, need advice.
avatar
Tgunner823 posted:
I need help.

Ive been fighting a mystery ailment/condition for over two months now and I'm not sure how to proceed. It started out as a mild tickling/burning in the chest with occasional tightness to a feeling of severe burning/aching with no tightness, no coughing, and very little mucous production. two sets of chest xrays shows everything clear. I have been prescribed flovent hfa at 88/twice a day. I started this 9 days ago and it definitely made the more severe symptoms vanish, but I still wake up most days with an ache and feeling like im getting over a bad cold. a few days ive felt fine, other days i feel not well at all, and im just kind of bouncing back and forth with this now, not getting better but not getting worse. Due to my family's insistence I also went to a different doctor that they recommended, and she had prescribed me a prednisone burst with no flovent, however I have severe anxiety and the idea of taking something that could make me jittery is simply a last resort for me. My question for everyone is, does this sound at all like it could be asthma related, should I stop the flovent and take the pred burst, or should i just keep taking flovent and see if it gets better soon?

Thank you for any insight anyone may have.
Reply
 
avatar
bpcookie responded:
Hello Tgunner, I'm not a Dr. so I can't diagnose you but I can give you my opinion. You may be suffering from more than one thing. It could be a combination of things. Do you have allergies? Allergies could cause drainage in the back of your throat and could settle on the top of your lungs which could cause coughing. Allergies would explain why you feel like you have a cold when you wake up in the morning. Also you said that you are having burning in your chest area. Could this be acid reflux? If you do have acid reflux, at night when your sleeping the acid and food in your stomach can come up into your throat and also settle on the top of your lungs which would cause coughing. Acid reflux could also explain the burning you are feeling in your chest. You also said that you have severe anxiety. I have anxiety attacks too. Anxiety can cause tension, tension can cause the tight feeling that your having in your chest. So there are so many different health issues that could be causing your symptoms.

Please don't think that I'm diagnosing you. I'm only saying that it could be a number of these things or none of these things that I have suggested. The only way to know for sure would be to see a specialist. I would start off by seeing a good Pulmonologist and go from there.

Good luck to you.
 
avatar
Tgunner823 replied to bpcookie's response:
Thank you BP.

Ive had reflux/heartburn in the past and this feels nothing like that. I'm also not getting worse at night at all, if anything I feel a bit better. It feels inside like I have coughed all day and night, except im not coughing at all. It is that kind of aching. I forgot to mention I am taking allegra because both doctors also mentioned allergies, though I have no other allergy symptoms at all, except that my throat is red, i guess. Its making no real difference. I just want to feel better, and as soon as i start to, the next day or so im right back to feeling like im sick or getting over being sick.

We have attempted to track down any possible cause in my home or work that I could be reacting to and so far have come up with nothing. There's simply no apparent rhyme or reason to the feeling better/worse cycle. I guess I should resign myself to taking the prednisone burst and if that does not do the trick at least i can go back to the doc and say "hey i tried everything you told me to try" and be referred to a specialist or something. Ive just heard so many horror stories about prednisone I really wanted to avoid taking it.
 
avatar
bpcookie replied to Tgunner823's response:
Hello again. Perhaps you should keep a daily journal. Write down everything you eat or drink, any medication that you take that isn't your normal meds., any stress you are feeling, any extra exercise like going for a walk or shopping, any cleaning products that you use that day, change of soaps or shampoo, etc. Then maybe you can find what is causing these symptoms. Just an idea. Take care.
 
avatar
amcate replied to Tgunner823's response:
I don't know all the different levels of FloVent. I know it has 110 and 220. You could always ask for a higher level.

The main problems with prednisone are when you take it over years. It effects everyone differently, for example I spoke with a lady today who had to take 20 mg a day for 15 years and yet never had mood swings. In my case, the levels I take are not consistent and go up and down, which may be why I tend to get mood swings with it. I also can't take it beyond 10 days or else I get psychotic, but this lady took it for 15 years without any psychotic issues by what she says.

I'm not a doctor, but from what I know one burst by itself doesn't case a lot of harm....it's the long term taking of it that gets into issues. Sometimes I find that by taking it before I am in a life threatening situation, I end up taking less.


Helpful Tips

excercise
have been working out and it seems to help me More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center